MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY SYNERGY II EVEROLIMUS-ELUTING PLATINUM CHROMIUM CORONARY STENT SYSTEM; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM

BOSTON SCIENTIFIC - GALWAY SYNERGY II EVEROLIMUS-ELUTING PLATINUM CHROMIUM CORONARY STENT SYSTEM; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Model Number H7493926008250
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Codes Cardiac Arrest (1762); Chest Pain (1776); Occlusion (1984)
Date of Event 10/27/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device is a combination product.(b)(4).Device evaluated by mfr: it is indicated that the device will not be returned for evaluation.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The investigation conclusion is anticipated procedural complication as the event is due to a known physiological effect of the procedure noted within the directions for use, and/or device labeling.(b)(4).
 
Event or Problem Description
Same case as mfr report#: 2134265-2017-11206, 2134265-2017-11207, 2134265-2017-11208, 2134265-2017-11213.It was reported that the stent was under expanded and the patient had chest pain, an occlusion and cardiac arrest.The target lesion was located in the heavily calcified ostial right coronary artery (rca).Pre-dilation was performed with a 2.5mm nc emerge balloon to 28 atms, which didn't expand the lesion.Then a 1.50mm rotablator rotalink plus burr was used.After that a 2.5x8mm non-bsc stent was implanted in the proximal rca and a 2.50x8mm synergy stent was implanted in the ostium.Post-dilation was performed with a 2.5mm nc emerge balloon to 28 atms, but never fully expended both stents.It was decided to leave it at this point.About 45 minutes later the patient had chest pain in the holding area and was brought back to the lab.The rca was found occluded and the patient arrested.Cardiopulmonary resuscitation (cpr) was started via a non-bsc chest compression system and the rca was re-wired and re-ballooned.A blood thinner was administered and then the rca had better flow and the patient stabilized.The patient was also put on extracorporeal membrane oxygenation (ecmo).The left ventricular function had improved back to 55% and the patient was "doing better".The physician attributed the event to severe stent under-expansion due to the heavy calcium burden.

Brand Name
SYNERGY II EVEROLIMUS-ELUTING PLATINUM CHROMIUM CORONARY STENT SYSTEM
Common Device Name
BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key7034347
Report Number2134265-2017-11205
Device Sequence Number1345357
Product Code NIQ
UDI-Device Identifier08714729839972
UDI-Public08714729839972
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/30/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/04/2018
Device Model NumberH7493926008250
Device Catalogue Number39260-0825
Device Lot Number0020146396
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/30/2017
Initial Report FDA Received Date11/15/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
2.5X8MM RESOLUTE ONYX STENT
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR